Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS Jackson, KY

April 8, 2015Elliott County, Rowan County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 8, 2015, 1:43 PM EDT for Elliott County, Rowan County, Kentucky. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 1:43 PM EDT (17:43 UTC)
Expired
Apr 8, 2015, 2:30 PM EDT
In force
47 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Elliott County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 2:15 PM EDTHAIL 15 Wsw Sandy Hook, KYVEHICLES HAD TO PULL OVER DUE TO THE HAIL.
Apr 8, 2:15 PM EDTHAIL 1Sandy Hook, KYHAIL UP TO THE SIZE OF QUARTERS FELL FOR AROUND 15 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 10:34 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WUUS53 KJKL 081743
SVRJKL
KYC063-205-081830-
/O.NEW.KJKL.SV.W.0013.150408T1743Z-150408T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
143 PM EDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  CENTRAL ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 230 PM EDT

* AT 143 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  CLEARFIELD...OR OVER MOREHEAD...MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOREHEAD...SANDY HOOK...MINOR...HAYS CROSSING...CHRISTY...WAGNER
  STORE...LYTTEN...NEWFOUNDLAND...CLEARFIELD...MUNSON...HAMM...
  ELLIOTTVILLE...BRUIN...VALE...PELFREY...CRIX...COGSWELL...LICK
  FORK...WAGNER AND CRANEY.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
137 AND 142.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3823 8309 3818 8305 3821 8301 3817 8298
      3818 8292 3811 8289 3807 8294 3807 8327
      3810 8326 3811 8328 3807 8335 3807 8346
      3809 8349 3825 8350 3826 8331 3821 8330
      3819 8326 3820 8323 3825 8320 3826 8316
TIME...MOT...LOC 1743Z 269DEG 31KT 3817 8342 

HAIL...1.00IN
WIND...60MPH

$$

RAY
2 follow-up statements
170 
WWUS53 KJKL 081803
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
203 PM EDT WED APR 8 2015

KYC063-205-081830-
/O.CON.KJKL.SV.W.0013.000000T0000Z-150408T1830Z/
ELLIOTT KY-ROWAN KY-
203 PM EDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR ELLIOTT AND SOUTHEASTERN ROWAN COUNTIES...

AT 202 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FARLEY...OR 7
MILES NORTHWEST OF SANDY HOOK...MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SANDY HOOK...WAGNER...MINOR...WAGNER STORE...CRANEY...LYTTEN...
NEWFOUNDLAND...HAMM...ELLIOTTVILLE...BRUIN...STARK...CULVER...
PELFREY...CRIX...FANNIN VALLEY...LICK FORK AND FARLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3823 8309 3818 8305 3821 8301 3817 8298
      3818 8292 3811 8289 3807 8294 3807 8327
      3810 8326 3811 8328 3807 8335 3807 8345
      3813 8343 3816 8339 3819 8334 3819 8326
      3820 8323 3825 8320 3826 8316
TIME...MOT...LOC 1802Z 269DEG 31KT 3817 8321 

HAIL...1.00IN
WIND...60MPH

$$

DJ
009 
WWUS53 KJKL 081829
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
229 PM EDT WED APR 8 2015

KYC063-205-081837-
/O.EXP.KJKL.SV.W.0013.000000T0000Z-150408T1830Z/
ELLIOTT KY-ROWAN KY-
229 PM EDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR ELLIOTT AND SOUTHEASTERN ROWAN
COUNTIES WILL EXPIRE AT 230 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR 
SOUTHERN ELLIOTT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
EAST CENTRAL KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 600 PM EDT FOR SOUTHEASTERN KENTUCKY.


LAT...LON 3823 8309 3818 8305 3821 8301 3817 8298
      3818 8292 3811 8289 3807 8294 3807 8327
      3810 8326 3811 8328 3807 8335 3807 8345
      3813 8343 3816 8339 3819 8334 3819 8326
      3820 8323 3825 8320 3826 8316
TIME...MOT...LOC 1827Z 269DEG 31KT 3817 8321 

$$

DJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 12:13 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 8, 12:13 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1213 PM EDT WED APR 8 2015

.UPDATE...
ISSUED AT 1215 PM EDT WED APR 8 2015

BIGGEST CHANGE TO THE FORECAST WAS INCREASING POPS ALONG THE
NORTHERN COUNTIES TO ACCOUNT FOR THE POSSIBLE SOUTHWESTERN
EXTENSION OF THE MCS CURRENTLY MOVING ACROSS SOUTHERN OHIO. HAVE INCLUDED
LARGE HAIL...DAMAGING WINDS...WITHIN THE WX GRIDS FOR THE NORTHERN
COUNTIES THROUGH THIS AFTERNOON TO CORRESPOND WITH THE SPC SEVERE
THUNDERSTORM WATCH 32. ADDITIONALLY...UPDATED T AND TD GRIDS TO
ALIGN THEM WITH MOST RECENT OBS. SENT UPDATED GRIDS TO WEB SERVERS
AND NDFD.

UPDATE ISSUED AT 745 AM EDT WED APR 8 2015

THE ARRIVAL OF LOWER CLOUDS FROM THE WEST HAS ALLOWED THE EARLIER
DENSE FOG TO BREAK UP AROUND DAWN. ACCORDINGLY...THIS UPDATE WAS
MAINLY TO REMOVE THE ADVISORY AND FOG MENTION...BUT ALSO UPDATED
THE POPS THROUGH NOON AND ADJUSTED TEMPS/DEWPOINTS PER THE LATEST
OBS AND TRENDS. THE GRIDS HAVE BEEN SENT TO THE NDFD AND WEB
SERVERS ALONG WITH UPDATES TO THE ZFP AND HWO.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 400 AM EDT WED APR 8 2015

07Z SFC ANALYSIS SHOWS A STATIONARY BOUNDARY JUST NORTH OF
KENTUCKY PLACING THE AREA IN A WARM AND HUMID AIR MASS. THE
CONVECTION OF THE PAST DAY AND EVENING LEFT PLENTY OF GROUND
MOISTURE BEHIND AND NOW THAT CLOUDS ARE CLEARING OFF TO THE
EAST...EXPECT WIDESPREAD FOG TO DEVELOP AND BECOME LOCALLY DENSE
THIS MORNING. ALREADY JKL...SME...AND LOZ ARE SEEING DENSE FOG. AS
A RESULT...A DENSE FOG ADVISORY MAY BE NEEDED FOR MUCH OF THE
AREA THROUGH DAWN. OTHERWISE...TEMPERATURES ARE IN THE MID TO
UPPER 50S FOR MOST LOCATIONS WHILE DEWPOINTS ARE GENERALLY WITHIN
A DEGREE OF THE DRY BULB TEMP...ALSO WINDS REMAIN LIGHT AND
VARIABLE.

THE MODELS ARE IN GOOD AGREEMENT ALOFT THROUGH THE SHORT TERM
PORTION OF THE FORECAST. THEY ALL SHOW SOUTHWEST FLOW OVER
KENTUCKY WITH PACKETS OF ENERGY PASSING THROUGH THE REGION EVERY
FEW HOURS. SOME HEIGHT FALLS WILL GET INTO THE MIX LATE IN THE
PERIOD ON THURSDAY AS A LARGER TROUGH SWEEPS EAST AND INTO THE
UPPER MIDWEST. THE KEY TO THIS UNSETTLED PATTERN WILL BE THE
SMALLER FEATURES THAT THE HIGHER RESOLUTION MODELS HAVE A BETTER
CHANCE OF CATCHING. EVEN SO...THE CONFIDENCE IN ANY PARTICULAR
SOLUTION IS LOW SO THE FORECAST HAS AN ELEMENT OF HEDGING TO IT
WITH THE HRRR AND NAM12 FAVORED. THE NAM12 ACTUALLY DID A DECENT
JOB DEPICTING THE CONVECTION OF THE PAST DAY SO AM INCLINED TO
GIVE IT HIGHER WEIGHTING TODAY.

SENSIBLE WEATHER WILL LIKELY BE A REPEAT OF TUESDAY WITH A CLUSTER
OF STRONG TO SEVERE THUNDERSTORMS POSSIBLY DEVELOPING BY EARLY
AFTERNOON AND TRACKING THROUGH THE NORTHERN AND CENTRAL PORTION
OF THE CWA. THIS IS THE SAME PLACE THAT WAS HIT HARD YESTERDAY AND
PWS WILL BE SIMILAR TODAY...SO CONSIDERED A FLASH FLOOD WATCH FOR
THESE LOCATIONS. HOWEVER...THE UNCERTAINTY IS STILL TOO HIGH
BARRING OBVIOUS UPSTREAM DEVELOPMENT SO WILL HIT THIS THREAT WITH
AN SPS FOR NOW. THE CONVECTION SHOULD DIE DOWN LATER IN THE
EVENING WITH PATCHY FOG...LOCALLY DENSE AGAIN...A CONCERN. THE
SET UP REMAINS SIMILAR FOR STORMS ON THURSDAY...IF NOT A TAD
BETTER AS THE MAIN TROUGH APPROACHES. ACCORDINGLY...HAVE CONTINUED
THE FAIRLY HIGH CHANCES FOR SHOWERS AND STORMS INTO THURSDAY
AFTERNOON AND EVENING.

AGAIN USED THE SHORTBLEND COMPOSITE MODEL AS A STARTING POINT FOR
THE WINDS/T/TD GRIDS THROUGH THE FIRST 18-24 HOURS AND THE
SUPERBLEND THEREAFTER. DID MAKE SOME MINOR ADJUSTMENTS BASED ON
TERRAIN FOR TONIGHT/S TEMPERATURES. AS FOR POPS...ENDED UP CLOSE
TO OR A BIT HIGHER THAN A BLEND OF THE MAV AND MET VALUES THROUGH
THE PERIOD.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 421 AM EDT WED APR 8 2015

AN UPPER LEVEL TROUGH...WITH SEVERAL SHORTWAVES EMBEDDED AND
ROTATING WITHIN IT...WILL PUSH FROM THE UPPER MISSISSIPPI VALLEY
EASTWARD FROM 0Z FRIDAY AND THROUGH THE DAY FRIDAY. OVERNIGHT FRIDAY
AND INTO THE DAY SATURDAY...THIS WAVE WILL WEAKEN AND CONTINUE TO
SHIFT EASTWARD...WHILE BUILDING HEIGHTS AND DEAMPLIFIED RIDGING
TAKES HOLD ACROSS THE OHIO RIVER VALLEY. LONG RANGE MODELS ARE IN
AGREEMENT OF THIS FLOW BECOMING ZONAL THROUGH SUNDAY...WITH A
SHORTWAVE DEVELOPING AND RIDING EASTWARD ACROSS KY LATE IN THE DAY
AND CONTINUING INTO MONDAY. UNFORTUNATELY FOR THE REST OF THE
EXTENDED...THE FEATURES ARE WELL AGREED UPON...BUT THE TIMING AND
PLACEMENT IS NOT. SUNDAY NIGHT/MONDAY MORNING A UPPER LEVEL CLOSED
LOW WILL LIKELY DEVELOP OVER THE TX/NM AREA...CAUSING AMPLIFICATION
AND EVENTUALLY FALLING HEIGHTS ACROSS KY AS THE LOW STARTS TO MOVE
NEWARD DURING THE DAY MONDAY...LOSING CONSIDERABLE STRENGTH AS IT
REACHES THE UPPER MISSISSIPPI VALLEY BY TUESDAY. MULTIPLE WEAKER
SHORTWAVES WILL MOVE AROUND THESE CLOSED LOWS...TRAVELING DIRECTLY
INTO THE OHIO RIVER VALLEY.

AT THE SURFACE...A LOW PRESSURE SYSTEM WILL BE COLLOCATED WITH THE
UPPER LEVEL TROUGH ON FRIDAY AND FOLLOW THE TRACK NORTHEASTWARD
ACROSS THE GREAT LAKES. THIS WILL SEND A COLD FRONT EASTWARD AND
INTO THE STATE OF KY...STARTING OFF IN THE FAR WEST AROUND 0Z TO
3Z...AND REACHING THE JKL CWA BY LATE MORNING FRIDAY BEFORE QUICKLY
SHIFTING EASTWARD IN THE AFTERNOON...JUST AS THE UPPER LEVEL TROUGH
EXITS. BEST INSTABILITY AND MOISTURE WILL BE LOCATED ALONG AND JUST
AHEAD OF THE FRONT...WITH SHOWERS AND THUNDERSTORMS CHANCES EXPECTED
TO INCREASE THROUGH FRIDAY MORNING...BEFORE QUICKLY TAPERING OFF
ONCE THE FRONT PASSES THROUGH AND A STRONG SHOT OF DRIER AND COOLER
NRLY FLOW MOVES IN.

AS HEIGHTS BUILD SATURDAY INTO SATURDAY NIGHT...EXPECT SURFACE HIGH
PRESSURE TO BE IN CHARGE...WITH LIGHT WINDS AND GENERALLY CLEAR
SKIES. THE COULD CREATE SOME RIDGE VALLEY SPLIT CONDITIONS FOR
OVERNIGHT LOWS...AS WAS REFLECTED IN THE FORECAST. BY SUNDAY...THE
NEXT SHORTWAVE WILL BEGIN ENCROACHING UPON THE REGION...WITH YET
ANOTHER SURFACE LOW LOCATED JUST TO OUR SW. STRONG SRLY FLOW WILL
TAKE HOLD...WHICH COUPLED WITH INSTABILITY/LIFT FROM THE NEARBY
SYSTEM...WILL CREATE ANOTHER ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS SUNDAY EVENING AND INTO THE DAY MONDAY. FINALLY...THE
FUN CONTINUES AS SEVERAL MORE SHORTWAVES TRAVERSE THE UPPER LEVEL
TROUGH AND BRING UNSETTLED WEATHER TO THE REGION TO CONTINUE OUT THE
REMAINDER OF THE EXTENDED. GIVEN THE TIMING AND PLACEMENT
DISCREPANCIES OF THE LONG RANGE MODELS...CONTINUED WITH A MODEL
BLEND AT THIS TIME. HOWEVER...ONE NOTE...IF THE GFS40 MODEL PANS
OUT...SOME OF THESE SYSTEMS COULD PUT DOWN SOME HEAVY RAINS...WITH
PWATS TOPPING OUT ABOVE 1.3 TUESDAY AFTERNOON AND EVENING.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 800 AM EDT WED APR 8 2015

THE FOG PROVED TO BE FLEETING THIS MORNING AS A LAYER OF LOW TO
MID CLOUDS MOVED IN AND CLEARED OUT THE LOWER VIS. LATER TODAY
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED THIS
AFTERNOON. HAVE STAYED WITH A VCTS FOR THIS WITH MORE REFINEMENT
POSSIBLE WITH FUTURE TAF ISSUANCES AS THE TIMING AND EFFECTS OF
THIS NEXT WAVE BECOME MORE CLEAR. AFTER THIS WAVE OF ACTIVITY
PASSES PATCHY FOG WILL BE A POSSIBILITY MAINLY...IN THE
VALLEYS...AND HAVE ADDED SOME TO THE SME AND LOZ TAFS. WINDS WILL
REMAIN MAINLY LIGHT FROM THE SOUTH...OUTSIDE OF ANY THUNDERSTORMS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JVM
SHORT TERM...GREIF
LONG TERM...JMW
AVIATION...GREIF
Hazardous weather outlook, Apr 8, 7:45 AM EDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
745 AM EDT WED APR 8 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091445-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
745 AM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON AND BRING A
THREAT OF LARGE HAIL...DAMAGING WIND GUSTS...AND FLASH FLOODING TO
PARTS OF EASTERN KENTUCKY...PARTICULARLY NORTH OF THE HAL ROGERS
PARKWAY.

THUNDERSTORMS WILL ALSO BE POSSIBLE THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM THURSDAY THROUGH
FRIDAY AFTERNOON...WITH A THREAT OF LOCALLY HEAVY RAINFALL AND A
POTENTIAL FOR SEVERE WEATHER.

THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL...WIND
DAMAGE...OR FLOODING FROM STORMS TODAY.

GREIF

In the hours before

Local storm report, Apr 8, 12:52 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1252 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             FLEMINGSBURG            38.42N 83.74W
04/08/2015  M1.25 INCH       FLEMING            KY   TRAINED SPOTTER

            HAIL RANGING FROM QUARTER TO HALF DOLLAR SIZE AT FLEMING
            COUNTY HIGH SCHOOL.

&&

TBREWER
Local storm report, Apr 8, 12:54 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1254 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     HAIL             FLEMINGSBURG            38.42N 83.74W
04/08/2015  M1.00 INCH       FLEMING            KY   EMERGENCY MNGR

&&

TBREWER
Special weather statement, Apr 8, 1:35 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
135 PM EDT WED APR 8 2015

KYZ051-052-081800-
BATH-ROWAN-
135 PM EDT WED APR 8 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BATH...ROWAN...

AT 135 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER RAMEY...OR
NEAR MOREHEAD...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...SALT LICK...MINOR...HAYS CROSSING...CHRISTY...WAGNER
STORE...SHARKEY...CLEARFIELD...MUNSON...HAMM...HILDA...MOORE'S
FERRY...ELLIOTTVILLE...RAMEY...VALE...PELFREY...CRIX...COGSWELL...
LICK FORK AND WAGNER.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
129 AND 142.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
EAST CENTRAL KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 600 PM EDT FOR SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3821 8330 3821 8329 3819 8326 3819 8325
      3818 8326 3813 8324 3807 8335 3808 8363
      3819 8363 3822 8358 3821 8357 3824 8356
      3827 8332
TIME...MOT...LOC 1735Z 264DEG 32KT 3818 8354

RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:10 PM EDTSpecial Weather StatementJKLMcCreary, Wayne35 min
Apr 7, 8:14 PM EDTSpecial Weather StatementJKLBath, Magoffin, Menifee, Morgan, Wolfe31 min
Apr 7, 8:15 PM EDTSpecial Weather StatementJKLClay, Laurel, Rockcastle60 min
Apr 7, 8:28 PM EDTTornado WarningJKLBreathitt, Lee, Magoffin, Wolfe20 min
Apr 7, 8:37 PM EDTSpecial Weather StatementJKLBell, Knox, McCreary, Whitley23 min
Apr 7, 8:45 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Whitley30 min
Apr 8, 4:25 AM EDTDense Fog AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more3 hr
Apr 8, 5:31 AM EDTRiver Flood AdvisoryJKLWhitley54 hr
Apr 8, 6:03 AM EDTRiver Flood AdvisoryJKLLee4 days
Apr 8, 6:03 AM EDTRiver Flood AdvisoryJKLEstill5 days
Apr 8, 12:33 PM EDTSevere Thunderstorm WarningJKLFleming, Rowan42 min
Apr 8, 1:11 PM EDTSevere Thunderstorm WarningJKLFleming, Rowan34 min
Apr 8, 1:35 PM EDTSpecial Weather StatementJKLRowan25 min
Apr 8, 2:05 PM EDTSevere Thunderstorm WarningJKLElliott, Morgan40 min
Apr 8, 2:25 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Morgan50 min
Apr 8, 3:03 PM EDTSevere Thunderstorm WarningJKLJohnson, Martin57 min
Apr 8, 3:39 PM EDTSevere Thunderstorm WarningJKLPike51 min
Apr 8, 3:57 PM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more43 hr
Apr 8, 4:28 PM EDTSevere Thunderstorm WarningJKLPike19 min
Apr 8, 6:22 PM EDTFlash Flood WarningJKLBath, Elliott, Fleming, Rowan5 hr
Apr 8, 6:25 PM EDTSpecial Weather StatementJKLBath, Rowan65 min
Apr 8, 6:44 PM EDTSpecial Weather StatementJKLElliott61 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.